Oklahoma, 2005

Wildfire in Oklahoma, December 25, 2005

December 25, 2005 · NWS TSA · 1 event in 1 county or zone

Grass fires occurred across rural Choctaw County to the east of Hugo.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Grass fires occurred across rural Choctaw County to the east of Hugo.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 25, 10:37 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Dec 25, 10:37 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1037 AM CST SUN DEC 25 2005

.UPDATE...
WESTERN EDGE OF CLEAR /CLOUD LINE FROM
NEAR KCFV-KMKO-KM39 AT 1630Z.  GRADUAL
CLEARING TREND THIS AFTERNOON. EASTERN
CARROLL AND MADISON  COUNTIES PROBABLY
WONT SEE MUCH SUN UNTIL MID AFTERNOON.
SLIGHT TWEAK OF TEMPERATURES / CLOUDS.
MERRY CHRISTMAS.                    GW

&&

.PREV DISCUSSION... (ISSUED 315 AM CST SUN DEC 25 2005)

DISCUSSION...

DEPARTING STORM SYSTEM WILL PROVIDE A BLANKET OF LOW CLOUDS OVER
EASTERN LOCATIONS THROUGH MORNING...WITH MOSTLY SUNNY SKIES ALL
LOCATIONS BY LATE AFTERNOON. TEMPS WILL WARM ABOVE NORMAL MOST
LOCATIONS WITH THE EXCEPTION BEING FAR NORTHWEST ARKANSAS WHERE
LOW CLOUDS WILL LINGER. INCREASING WARM ADVECTION ALOFT GOING INTO
TONIGHT WILL PROVIDE AN OFFSETTING EFFECT TO CLEAR SKIES AND LIGHT
SURFACE WINDS.

MUCH WARMER MONDAY AND TUESDAY AS PERSISTENT WARM ADVECTION
DEVELOPS AN UNSEASONABLE THERMAL RIDGE OVERHEAD. THE WARMTH
COUPLED WITH SLOWLY RECOVERING DEWPOINTS WILL AGAIN RAISE FIRE
WEATHER CONCERNS MONDAY INTO TUESDAY. CURRENTLY...WIND SPEEDS DO
NOT APPEAR OVERLY STRONG DURING THIS TIMEFRAME. NEXT STORM SYSTEM
MOVES INTO THE PLAIN ON TUESDAY WITH A GFS/UKMET EVOLUTION
FAVORED. THIS LIKELY PLACES ANY WARM SECTOR PRECIP EAST OF THE
FORECAST AREA...WITH COLD CORE / WRAP AROUND PRECIP TUESDAY NIGHT
INTO WEDNESDAY BEING OUR BEST BET FOR MUCH NEEDED MOISTURE.
EXPECTED TEMP PROFILES WOULD KEEP ANY PRECIP LIQUID.

LARGELY ZONAL FLOW ALOFT PREVAILS THROUGH THE FORECAST PERIOD AND ALLOWS
FOR FAST MOVING STORM SYSTEMS AND TEMPERATURES AT OR ABOVE NORMAL.
INTRODUCED LOW RAIN CHANCES FRIDAY WHICH IS THE CURRENT TIMING FOR
THE NEXT STORM SYSTEM / FRONTAL BOUNDARY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 15
Hazardous weather outlook, Dec 25, 4:48 AM CST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
448 AM CST SUN DEC 25 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
448 AM CST SUN DEC 25 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

DENSE FOG...POOR VISIBILITY.
	RISK...LIMITED.
        AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

DISCUSSION...
ISOLATED AREAS OF PATCHY DENSE FOG WILL BE POSSIBLE EARLY THIS
MORNING ACROSS PORTIONS OF EASTERN OKLAHOMA THROUGH MID MORNING. ANY
DENSE FOG THAT DEVELOPS WILL MAINLY BE CONFINED ALONG THE WESTERN
EDGE OF THE LOWER CLOUD DECK...WHICH IS CURRENTLY LOCATED ALONG A
BARTLESVILLE...CLAREMORE...MUSKOGEE LINE. IN ADDITION...A FEW
PLACES HAVE DROPPED TO NEAR OR JUST BELOW FREEZING SO A VERY LIGHT
GLAZE MAY DEVELOP ON A FEW ELEVATED SURFACES IN DENSER FOG. MOTORISTS
SHOULD DRIVE WITH CAUTION THIS MORNING AS THE PATCHY NATURE OF THE
FOG WILL QUICKLY REDUCE VISIBILITIES IN A SHORT DISTANCE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THERE WILL BE A CHANCE FOR RAIN TUESDAY NIGHT INTO WEDNESDAY AS AN
UPPER LEVEL DISTURBANCE SHIFTS EAST INTO THE CENTRAL PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Choctaw

When
December 25, 12:00 PM CST to 8:00 PM CST
Where
Choctaw forecast zone
Reported by
NEWSPAPER
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483613.